Alert archive / Arkansas / Special Weather Statements in 2019
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Mar 24, 2019, 10:10 PM CDT for Montgomery County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2019, 10:10 PM CDT (03:10 UTC)
- Expired
- Mar 24, 2019, 11:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Little Rock, AR
County Montgomery County, AR
The radar
The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
379
WWUS84 KLZK 250310
SPSLZK
Special Weather Statement
National Weather Service Little Rock AR
1010 PM CDT SUN MAR 24 2019
ARZ041-052-250400-
Pike AR-Montgomery AR-
1010 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIKE AND SOUTHERN
MONTGOMERY COUNTIES UNTIL 1100 PM CDT...
At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albert Pike Recreation Area, or 13 miles southwest of Mount Ida,
moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Glenwood... Norman...
Black Springs... Fancyhill...
Salem in Pike County... Hopper...
Welsh... Caddo Gap...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, western and southwestern Arkansas.
&&
LAT...LON 3449 9385 3446 9340 3443 9341 3434 9343
3434 9348 3429 9348 3434 9387
TIME...MOT...LOC 0310Z 278DEG 24KT 3440 9378
$$
46What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Mar 24, 6:43 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Mar 24, 6:43 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 643 PM CDT Sun Mar 24 2019 .AVIATION... Deep convection starting over northern and western Arkansas at this time as a cold front approaches the area. The system will move slowly across the state tonight with scattered showers and thunderstorms accompanying the boundary. Some of these storms may be strong to severe with gusty winds and hail the primary concern. Winds will shift from the southeast to the northwest behind the boundary. VFR conditions will prevail for the majority of the period with the exception of MVFR conditions when the storms pass through. Low level moisture will remain over the north for a good part of the day Monday. && .PREV DISCUSSION...(ISSUED 213 PM CDT Sun Mar 24 2019) SHORT TERM...Tonight Through Tuesday Satellite imagery and surface obs were showing a surface cold front extending from around Joplin, MO southwestward through eastern OK on into north central TX. A capping inversion was inhibiting the development of any thunderstorms through the early afternoon hours, but this will change as the front progresses southeastward and the cap breaks. The front is currently on track to enter the northwest portion of AR in a couple of hours and will sweep southeastward through the forecast area during the evening and overnight hours. Latest runs of short-term models were indicating the development of discrete thunderstorms/supercells along the front beginning around 00Z. Any storms that do form will be able to tap into CAPE values greater than 1,000 J/kg but approaching 2,000 J/kg over the southwest portion of the state. The front will also have some upper level support as a shortwave trough traverses the area amidst quasi- zonal flow aloft. While large hail and strong winds are the most likely severe weather modes, the possibility of tornadoes has crept up some due to increased low level shear availability. Incidentally, the SPC has placed an area of enhanced risk in the Day 1 Severe Outlook over southwest AR in line with the aforementioned reasoning. Drier northwest flow will develop across AR, both at the surface and aloft, on Monday as the progressive front exits the forecast area to the southeast and a broad mid/upper level ridge builds eastward into the state from the western U.S. Afternoon highs will generally range from the mid 60s over the higher terrain of northern AR to the lower 70s over the southern portion of the forecast area. Precipitation- free conditions, along with clearing skies, will prevail Monday night/Tuesday as the aforementioned ridge of high pressure continues to build over the state. Under mostly sunny skies with light northeast winds on Tuesday, high temperatures will mostly range from the upper 50s over the northern higher terrain to the mid 60s over the south. LONG TERM...Tuesday Night Through Sunday Upper ow pressure will be over Alabama and Georgia to begin the extended period with a large upper ridge over the Plains. This ridge will expand over much of the country Wednesday as the upper low moves off the southeast coast of the U.S. By Friday, a strong upper low pressure moves into the Rockies, moving slowly southeast Saturday and Sunday. High pressure over the area Tuesday night and Wednesday will move east of the area Thursday. Low pressure in the Plains Friday will bring a warm front across Arkansas and the associated cold front through the state Friday night. As instability increases, chances for showers and thunderstorms will increase Thursday night and will be greatest Friday night and Saturday. Temperatures will be close to normal through much of the period but below normal by Sunday. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...GOUDSWARD
Hazardous weather outlook, Mar 24, 5:33 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 533 PM CDT Sun Mar 24 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-252245- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 533 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This evening and Tonight A cold front will continue to move into Arkansas from the northwest this evening and eventually push through the rest of the state tonight. Showers and thunderstorms are expected to accompany the front. A few storms could become severe with large hail, damaging winds, and possibly a tornado. .Spotter activation is possible. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Unsettled weather will return to the region later in the week as a new storm system affects Arkansas. Thunderstorm chances are in the forecast, but the potential for any severe weather remains uncertain at this time. .Spotter Information Statement... Spotter activation may be needed this evening and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Mar 24, 9:32 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
932 PM CDT SUN MAR 24 2019
ARZ041-042-250315-
Garland AR-Montgomery AR-
932 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARLAND AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 1015 PM CDT...
At 931 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms just east of Mount Ida, moving southeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Mountain Pine... Meyers...
Lofton... Royal...
Silver... Crystal Springs Landing...
Sunshine... Pearcy...
Hurricane Grove... Crystal Springs...
Washita... Hempwallace...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, western and southwestern Arkansas.
&&
LAT...LON 3465 9358 3460 9314 3439 9325 3440 9341
3439 9341 3445 9361
TIME...MOT...LOC 0231Z 285DEG 18KT 3454 9356
46Special weather statement, Mar 24, 9:55 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
955 PM CDT SUN MAR 24 2019
ARZ037-040-041-250345-
Polk AR-Scott AR-Montgomery AR-
955 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...SOUTHEASTERN
SCOTT AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 1045 PM CDT...
At 955 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beauchamp, or 9 miles north of Mena, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Y City... Boles...
Parks... Needmore...
Cedar Creek...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
western and central Arkansas.
LAT...LON 3481 9425 3484 9371 3475 9371 3474 9370
3465 9370 3467 9425
TIME...MOT...LOC 0255Z 269DEG 34KT 3472 9420
46Special weather statement, Mar 24, 10:03 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Little Rock AR 1003 PM CDT SUN MAR 24 2019 ARZ024-033-250400- White AR-Cleburne AR- 1003 PM CDT SUN MAR 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEBURNE AND CENTRAL WHITE COUNTIES UNTIL 1100 PM CDT... At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm near Heber Springs, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Searcy... Heber Springs... Judsonia... Kensett... Pangburn... Crosby... Steprock... Letona... Albion... Clay... Providence... Dewey... Sidon... Hopewell in Cleburne County... Pickens in White County... Armstrong Springs... Sunnydale... Plainview in White County... A Severe Thunderstorm Watch remains in effect until midnight CDT for central and north central Arkansas. LAT...LON 3537 9212 3553 9206 3544 9157 3520 9166 TIME...MOT...LOC 0302Z 287DEG 23KT 3542 9200 44
Local storm report, Mar 24, 10:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1004 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL 1 NNW BEE BRANCH 35.46N 92.41W
03/24/2019 E1.00 INCH VAN BUREN AR PUBLIC
&&
44Special weather statement, Mar 24, 10:05 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1005 PM CDT SUN MAR 24 2019
ARZ023-024-031-032-250345-
Van Buren AR-Faulkner AR-Conway AR-Cleburne AR-
1005 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN...
SOUTHWESTERN CLEBURNE...NORTHEASTERN FAULKNER AND NORTHEASTERN CONWAY
COUNTIES UNTIL 1045 PM CDT...
At 1005 PM CDT, Doppler radar was tracking a strong thunderstorm near
Claude, or 7 miles southwest of Clinton, moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Heber Springs... Clinton...
Greers Ferry... Quitman...
Damascus... Fairbanks...
Whipple... Sugar Loaf Recreation Area...
Claude... Choctaw...
Bee Branch... Beverage Town...
Austin in Conway County... Southside in Van Buren County...
Morganton... Scotland...
Culpepper... Eden Isle...
Formosa... Enders...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and north central Arkansas.
LAT...LON 3553 9201 3536 9209 3536 9211 3532 9211
3528 9213 3546 9265 3560 9259
TIME...MOT...LOC 0305Z 285DEG 25KT 3550 9254
62Special weather statement, Mar 24, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1010 PM CDT SUN MAR 24 2019
ARZ041-052-250400-
Pike AR-Montgomery AR-
1010 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIKE AND SOUTHERN
MONTGOMERY COUNTIES UNTIL 1100 PM CDT...
At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albert Pike Recreation Area, or 13 miles southwest of Mount Ida,
moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Glenwood... Norman...
Black Springs... Fancyhill...
Salem in Pike County... Hopper...
Welsh... Caddo Gap...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, western and southwestern Arkansas.
&&
LAT...LON 3449 9385 3446 9340 3443 9341 3434 9343
3434 9348 3429 9348 3434 9387
TIME...MOT...LOC 0310Z 278DEG 24KT 3440 9378
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:22 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 38 min |
| Mar 24, 7:33 PM CDT | Tornado Warning | LZK | Polk, Scott | 24 min |
| Mar 24, 7:38 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Newton, Pope, Searcy, Van Buren | 52 min |
| Mar 24, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 42 min |
| Mar 24, 7:53 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 52 min |
| Mar 24, 8:26 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Pope, Searcy, Van Buren and 1 more | 49 min |
| Mar 24, 8:30 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 45 min |
| Mar 24, 8:43 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 62 min |
| Mar 24, 9:12 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Jackson, Van Buren, White | 48 min |
| Mar 24, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 43 min |
| Mar 24, 9:32 PM CDT | Special Weather Statement | LZK | Van Buren | 28 min |
| Mar 24, 9:55 PM CDT | Special Weather Statement | LZK | Scott | 50 min |
| Mar 24, 10:03 PM CDT | Special Weather Statement | LZK | White | 57 min |
| Mar 24, 10:05 PM CDT | Special Weather Statement | LZK | Van Buren | 40 min |
| Mar 24, 10:28 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, White, Woodruff | 47 min |
| Mar 24, 10:31 PM CDT | Special Weather Statement | LZK | Scott | 44 min |
| Mar 24, 10:35 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 40 min |
| Mar 24, 10:50 PM CDT | Special Weather Statement | LZK | Hot Spring | 55 min |
| Mar 24, 11:11 PM CDT | Special Weather Statement | LZK | Hot Spring | 64 min |
| Mar 24, 11:15 PM CDT | Special Weather Statement | LZK | Woodruff | 30 min |
| Mar 24, 11:30 PM CDT | Special Weather Statement | LZK | Grant | 45 min |
| Mar 24, 11:41 PM CDT | Special Weather Statement | LZK | Pike | 34 min |
| Mar 24, 11:45 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 45 min |
| Mar 24, 11:46 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 44 min |
| Mar 24, 11:48 PM CDT | Special Weather Statement | LZK | Woodruff | 27 min |
| Mar 25, 12:22 AM CDT | Special Weather Statement | LZK | Arkansas, Jefferson, Lincoln | 38 min |
| Mar 25, 12:52 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln | 38 min |
| Mar 25, 1:31 AM CDT | Special Weather Statement | LZK | Desha | 29 min |
| Mar 25, 1:45 AM CDT | Special Weather Statement | LZK | Ouachita | 30 min |
| Mar 25, 2:05 AM CDT | Special Weather Statement | LZK | Calhoun | 40 min |
| Mar 25, 2:26 AM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Clark, Cleveland, Dallas, Desha and 3 more | 3 hr |
| Mar 25, 2:45 AM CDT | Special Weather Statement | LZK | Bradley, Calhoun, Drew, Ouachita | 45 min |
Nearby
Special Weather Statements in Arkansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.